MAUDE Adverse Event Report: DePuy Mitek LLC US VAPR; Electrosurgical, Cutting & Coagulation & Accessories

DePuy Mitek LLC US VAPR; Electrosurgical, Cutting & Coagulation & Accessories
Catalog Number 227504
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Melted (1385); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during service and evaluation, it was determined that the vapr device has suction failure and a melted manifold.It was noted in the service order that during meniscus repair surgery, the vapr device would not ablate.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: the product was returned to depuy synthes for evaluation, and an investigation was conducted in accordance with depuy synthes procedures.Visual inspection of the returned device found that the device had signs of use on the active tip.The active tip and suction tube had foreign matter, presumably biological residue.The tip, shaft, handle and cord had no other anomalies noted.A functional test was performed by activation of the device, the device was connected to a test generator, also a test footswitch was used, the default values were displayed correctly, no alert messages were displayed.The ablation function was activated using the footswitch several times in its maximum power, and it displayed the ¿output short¿ error code.The coagulation function was activated using the footswitch several times in its maximum power, and it worked as intended.The device was sent to the manufacturer for further testing.An evaluation was performed with the following results: device was returned in the original packing.The tip was in used condition, the active tip was charred, there was some residue around the manifold.The handle was in good condition, the suction tube had procedural residue.The electrode failed both the electrical safety test and the functional tests for flow rate and activation in ablate mode, generating an "output shortage" error.During evaluation, the device consistently displayed an output short fault when activated at the default power settings.The root cause of the failure is a manufacturing defect related to incorrect adhesive application at the tip-to-suction tube joint at process.Inadequate adhesive coverage allowed saline to leak into the return tube and handle assembly.This saline ingress subsequently contributed to an electrical short between the red output cable and the return tube.The primary fault is therefore the incorrect positioning and incomplete coverage of the adhesive seal, which permitted fluid ingress and initiated the failure sequence.The reported complaint was confirmed based on the evaluation results.A product issue was identified during the investigation of the sample received and attributed to manufacturing error.This product issue will be addressed through depuy synthes quality system.Additional monitoring for potential safety signals is conducted through complaint trend analysis as part of post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for the finished device u2503006, and no non-conformances were identified.

Brand Name
VAPR
Common Device Name
Electrosurgical, Cutting & Coagulation & Accessories
Manufacturer (Section D)
DePuy Mitek LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
+1(908)386-3534
MDR Report Key50817053
Report Number1221934-2026-04218
Device Sequence Number10677119
Product Code GEI
UDI-Device Identifier10886705009923
UDI-Public(01)10886705009923(10)U2503006(17)280330
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K100638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227504
Device Lot NumberU2503006
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/16/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown